Next Article in Journal
On the Partial Generalization of the Measure of Transcendence of Some Formal Laurent Series
Previous Article in Journal
On the Norms of GCD Matrices
Article Menu

Article Versions

Export Article

Mathematical and Computational Applications is published by MDPI from Volume 21 Issue 1 (2016). Articles in this Issue were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence. Articles are hosted by MDPI on as a courtesy and upon agreement with the previous journal publisher.
Open AccessArticle
Math. Comput. Appl. 1996, 1(2), 93-99;

Buckling of Heavy Bars

1030 Sok. Öğretmenler Sitesi, A Blok Kat: 2 Daire:4, Buca, İzMİR, Turkey
Published: 1 December 1996
PDF [2381 KB, uploaded 21 April 2016]


The calculation for the buckling of a short bar under compression occurs normally through the neglect of its own weight. This method is no longer permissible for long heavy bars. In this case, the net weight must be taken into consideration. Such long heavy bars can be found, for example, as drilling-risers in ocean exploration technology, as schafts in mining, as steel turrets for the production of energy and as naturally grown mammoth trees.

In this paper, the critical buckling forces are derived from ten end conditions for heavy bars which are surrounded by air and burdened by compression. There is an analytical solution to the differential equation of the problem which requires a numerical evaluation. Limited computer capacity permits calculations of critical buckling forces only up to a certain length. An analytical solution to the differential equation must be developed asymptotically for long heavy bars. With the help of this asymptotic evaluation, the critical buckling forces for long heavy bars are found.
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Share & Cite This Article

MDPI and ACS Style

Özdamar, I.A. Buckling of Heavy Bars. Math. Comput. Appl. 1996, 1, 93-99.

Show more citation formats Show less citations formats

Article Metrics

Article Access Statistics



[Return to top]
Math. Comput. Appl. EISSN 2297-8747 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top